Alert archive / Kansas / High Wind Watches in 2011
High Wind Watch 3, NWS Dodge City, KS
NWS Dodge City, KS issued this high wind watch at Oct 5, 2011, 2:58 PM MDT for Hamilton County, Morton County, Stanton County, Kansas. It took effect at Oct 6, 2011, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 5, 2011, 2:58 PM MDT (20:58 UTC)
- In effect from
- Oct 6, 2011, 12:00 PM MDT
- Expired
- Oct 6, 2011, 3:04 AM MDT
- In force
- Issued by
- NWS Dodge City, KS
Counties Hamilton County, KS, Morton County, KS, Stanton County, KS
The radar
The Dodge City radar (KDDC), 162 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2933 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
008 WWUS73 KDDC 052058 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 358 PM CDT WED OCT 5 2011 ...STRONG SOUTHERLY WINDS EXPECTED THROUGH EARLY THIS EVENING AND AGAIN ON THURSDAY AFTERNOON... .A STRONG LEE SIDE TROUGH OF LOW PRESSURE WILL CONTINUE ACROSS EXTREME EASTERN COLORADO THROUGH TONIGHT AND WILL STRENGTHEN ON THURSDAY. THIS WILL KEEP A TIGHT SURFACE PRESSURE GRADIENT ACROSS WESTERN KANSAS. THIS WILL KEEP STRONG SOUTHERLY WINDS IN PLACE THROUGH THE REST OF THIS AFTERNOON. STRONG GUSTY WINDS WILL INCREASE AGAIN ON THURSDAY. DAYTIME HEATING WILL HELP MIX DOWN EVEN STRONGER WINDS ALOFT...ESPECIALLY ALONG THE COLORADO BORDER. KSZ030-031-043>046-063>065-076>080-086>089-060500- /O.NEW.KDDC.WI.Y.0032.111006T1800Z-111007T0300Z/ /O.CON.KDDC.WI.Y.0031.000000T0000Z-111006T0100Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-HASKELL- GRAY-FORD-EDWARDS-KIOWA-SEWARD-MEADE-CLARK-COMANCHE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON... LARNED...BURDETT...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION 358 PM CDT WED OCT 5 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 10 PM CDT THURSDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING...STRONG WINDS ARE EXPECTED THIS AFTERNOON THROUGH EARLY THIS EVENING. * WINDS...SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH ARE EXPECTED. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS CAN BE EXPECTED FOR DRIVERS... PARTICULARLY ON EAST-WEST ROADS AND HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ062-066-075-081-085-090-060500- /O.NEW.KDDC.WI.Y.0032.111006T1800Z-111007T0300Z/ KEARNY-STAFFORD-GRANT-PRATT-STEVENS-BARBER- INCLUDING THE CITIES OF...LAKIN...DEERFIELD...ST. JOHN... STAFFORD...HUDSON...ULYSSES...PRATT...HUGOTON...MOSCOW... MEDICINE LODGE...KIOWA...SUN CITY 358 PM CDT WED OCT 5 2011 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 10 PM CDT THURSDAY. * TIMING...STRONG WINDS ARE EXPECTED TO DEVELOP THURSDAY AFTERNOON THROUGH EARLY EVENING. * WINDS...SOUTH WINDS ARE EXPECTED TO INCREASE TO 30 TO 40 MPH WITH SOME GUSTS TO 50 MPH POSSIBLE. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS CAN BE EXPECTED FOR DRIVERS...PARTICULARLY ON EAST-WEST ROADS AND HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ061-074-084-060500- /O.NEW.KDDC.HW.A.0003.111006T1800Z-111007T0300Z/ HAMILTON-STANTON-MORTON- INCLUDING THE CITIES OF...SYRACUSE...JOHNSON CITY...ELKHART... RICHFIELD 358 PM CDT WED OCT 5 2011 /258 PM MDT WED OCT 5 2011/ ...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. * TIMING...STRONG SOUTHERLY WINDS ARE EXPECT TO DEVELOP BY THURSDAY AFTERNOON. * WINDS...SOUTH WINDS AT 35 TO 45 MPH ARE EXPECTED. GUSTS TO 60 MPH WILL BE POSSIBLE. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS CAN BE EXPECTED FOR DRIVERS...PARTICULARLY ON EAST-WEST ROADS AND HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ GERARD
2 follow-up statements
638 WWUS73 KDDC 060100 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 800 PM CDT WED OCT 5 2011 ...STRONG SOUTHERLY WINDS EXPECTED THURSDAY AFTERNOON... .A STRONG LEE SIDE TROUGH OF LOW PRESSURE WILL CONTINUE ACROSS EXTREME EASTERN COLORADO THROUGH TONIGHT AND WILL STRENGTHEN ON THURSDAY. THIS WILL KEEP A TIGHT SURFACE PRESSURE GRADIENT IN PLACE. VERY STRONG GUSTY WINDS WILL DEVELOP THURSDAY. DAYTIME HEATING WILL HELP MIX DOWN EVEN STRONGER WINDS ALOFT...ESPECIALLY ALONG THE COLORADO BORDER. KSZ030-031-043>046-063>065-076>080-086>089-060900- /O.EXP.KDDC.WI.Y.0031.000000T0000Z-111006T0100Z/ /O.CON.KDDC.WI.Y.0032.111006T1800Z-111007T0300Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-HASKELL- GRAY-FORD-EDWARDS-KIOWA-SEWARD-MEADE-CLARK-COMANCHE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON... LARNED...BURDETT...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION 800 PM CDT WED OCT 5 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 10 PM CDT THURSDAY... ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 10 PM CDT THURSDAY. * TIMING...STRONG WINDS ARE EXPECTED TO DEVELOP THURSDAY AFTERNOON THROUGH EARLY EVENING. * WINDS...SOUTH WINDS ARE EXPECTED TO INCREASE TO 30 TO 40 MPH WITH SOME GUSTS AROUND 50 MPH POSSIBLE. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS CAN BE EXPECTED FOR DRIVERS...PARTICULARLY ON EAST-WEST ROADS AND HIGHWAYS. BLOWING DUST MAY BECOME A PROBLEM IN SOME AREAS AND REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ062-066-075-081-085-090-060900- /O.CON.KDDC.WI.Y.0032.111006T1800Z-111007T0300Z/ KEARNY-STAFFORD-GRANT-PRATT-STEVENS-BARBER- INCLUDING THE CITIES OF...LAKIN...DEERFIELD...ST. JOHN... STAFFORD...HUDSON...ULYSSES...PRATT...HUGOTON...MOSCOW... MEDICINE LODGE...KIOWA...SUN CITY 800 PM CDT WED OCT 5 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 10 PM CDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 10 PM CDT THURSDAY. * TIMING...STRONG WINDS ARE EXPECTED TO DEVELOP THURSDAY AFTERNOON THROUGH EARLY EVENING. * WINDS...SOUTH WINDS ARE EXPECTED TO INCREASE TO 30 TO 40 MPH WITH SOME GUSTS AROUND 50 MPH POSSIBLE. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS CAN BE EXPECTED FOR DRIVERS...PARTICULARLY ON EAST-WEST ROADS AND HIGHWAYS. BLOWING DUST MAY BECOME A PROBLEM IN SOME AREAS AND REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ061-074-084-060900- /O.CON.KDDC.HW.A.0003.111006T1800Z-111007T0300Z/ HAMILTON-STANTON-MORTON- INCLUDING THE CITIES OF...SYRACUSE...JOHNSON CITY...ELKHART... RICHFIELD 800 PM CDT WED OCT 5 2011 /700 PM MDT WED OCT 5 2011/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. * TIMING...STRONG SOUTHERLY WINDS ARE EXPECT TO DEVELOP BY THURSDAY AFTERNOON. * WINDS...SOUTH WINDS AT 35 TO 45 MPH ARE EXPECTED. GUSTS TO 60 MPH WILL BE POSSIBLE. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS CAN BE EXPECTED FOR DRIVERS...PARTICULARLY ON EAST-WEST ROADS AND HIGHWAYS. LOWING BLOWING DUST MAY BECOME A PROBLEM IN SOME AREAS AND REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
429 WWUS73 KDDC 060904 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 404 AM CDT THU OCT 6 2011 ...STRONG SOUTHERLY WINDS EXPECTED LATE THIS MORNING THROUGH EARLY THIS EVENING... .A STRONG LEE SIDE TROUGH OF LOW PRESSURE WILL CONTINUE ACROSS EXTREME EASTERN COLORADO TODAY. THIS WILL KEEP A TIGHT SURFACE PRESSURE GRADIENT IN PLACE AND VERY STRONG GUSTY WINDS WILL DEVELOP. DAYTIME HEATING WILL HELP MIX DOWN EVEN STRONGER WINDS ALOFT...ESPECIALLY ALONG THE COLORADO BORDER. KSZ030-043>045-062-063-075-076-085-086-061715- /O.UPG.KDDC.WI.Y.0032.111006T1800Z-111007T0300Z/ /O.NEW.KDDC.HW.W.0008.111006T1600Z-111007T0300Z/ TREGO-SCOTT-LANE-NESS-KEARNY-FINNEY-GRANT-HASKELL-STEVENS-SEWARD- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... SCOTT CITY...DIGHTON...NESS CITY...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...ULYSSES...SUBLETTE...SATANTA...HUGOTON... MOSCOW...LIBERAL...KISMET 404 AM CDT THU OCT 6 2011 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING...STRONG WINDS ARE EXPECTED TO DEVELOP LATE THIS MORNING THROUGH THE EARLY EVENING. * WINDS...SOUTH WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH WITH SOME GUSTS ABOVE 50 MPH POSSIBLE. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS CAN BE EXPECTED FOR DRIVERS...PARTICULARLY ON EAST-WEST ROADS AND HIGHWAYS. BLOWING DUST MAY BECOME A PROBLEM IN SOME AREAS AND REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. && $$ KSZ061-074-084-061715- /O.UPG.KDDC.HW.A.0003.111006T1800Z-111007T0300Z/ /O.NEW.KDDC.HW.W.0008.111006T1600Z-111007T0300Z/ HAMILTON-STANTON-MORTON- INCLUDING THE CITIES OF...SYRACUSE...JOHNSON CITY...ELKHART... RICHFIELD 404 AM CDT THU OCT 6 2011 /304 AM MDT THU OCT 6 2011/ ...HIGH WIND WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...STRONG SOUTHERLY WINDS ARE EXPECT TO DEVELOP BY THURSDAY AFTERNOON. * WINDS...SOUTH WINDS AT 35 TO 45 MPH ARE EXPECTED. GUSTS TO 60 MPH WILL BE POSSIBLE. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS CAN BE EXPECTED FOR DRIVERS...PARTICULARLY ON EAST-WEST ROADS AND HIGHWAYS. LOWING BLOWING DUST MAY BECOME A PROBLEM IN SOME AREAS AND REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. && $$ KSZ031-046-064>066-077>081-087>090-061715- /O.EXT.KDDC.WI.Y.0032.111006T1600Z-111007T0300Z/ ELLIS-RUSH-HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD-EDWARDS-KIOWA-PRATT- MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN... KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...MEADE... FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 404 AM CDT THU OCT 6 2011 ...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING. * TIMING...STRONG WINDS ARE EXPECTED TO DEVELOP THURSDAY AFTERNOON THROUGH EARLY EVENING. * WINDS...SOUTH WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH SOME GUSTS AROUND 45 MPH POSSIBLE. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS CAN BE EXPECTED FOR DRIVERS...PARTICULARLY ON EAST-WEST ROADS AND HIGHWAYS. BLOWING DUST MAY BECOME A PROBLEM IN SOME AREAS AND REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAH
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this high wind watch went out at Oct 5, 2:44 PM MDT, 14 minutes earlier.
Area forecast discussion, Oct 5, 2:44 PM MDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 344 PM CDT WED OCT 5 2011 .DISCUSSION... DAYS 1-2... WATER VAPOR IMAGERY IS SHOWING A SHORTWAVE TROUGH MOVING OUT TO THE EAST AND NORTHEAST OVER THE CENTRAL AND SOUTHERN HIGH PLAINS EARLY THIS AFTERNOON. RADAR MOSAIC SHOWS SOME WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THAT HAVE BEEN MOVING ACROSS NORTHEAST NEW MEXICO ACROSS THE TEXAS PANHANDLE INTO WESTERN OKLAHOMA TODAY ASSOCIATED WITH THE SHORTWAVE. THE NORTHERN FRINGE OF THIS ACTIVITY HAS BEEN DISSIPATING AS IT APPROACHES SOUTHWEST KANSAS ALL DAY. NOT REAL CONFIDENT THAT WE WILL SEE ANY PRECIPITATION AT ALL IN MY CWA THIS EVENING. HOWEVER, THE VISIBLE SATELLITE LOOP SHOWS CU INCREASING OVER THE EASTERN PART OF THE CWA THIS AFTERNOON SO WILL MAINTAIN SOME SLIGHT CHANCE POPS IN THAT AREA THIS EVENING. STRONG SOUTH WINDS HAVE INCREASED INTO ADVISORY CRITERIA SPEEDS THIS AFTERNOON OVER PARTS OF THE AREA. THE STRONGEST WINDS SHOULD CONTINUE TO BE FROM LIBERAL AND GARDEN CITY THROUGH DODGE CITY INTO THE HAYS AREA AND WILL KEEP THIS AFTERNOONS WIND ADVISORY INTACT UNTIL AROUND SUNSET. EXPECT THE WINDS TO SETTLE DOWN A BIT THIS EVENING BUT THE MODELS SHOW A 50-60 KNOT LOW LEVEL JET DEVELOPING OVERNIGHT. THIS SHOULD KEEP WINDS IN THE BREEZY TO WINDY CATEGORY THROUGH A GOOD PART OF THE OVERNIGHT HOURS. WINDS WILL BE INCREASING AGAIN ON THURSDAY AND SHOULD BE WELL INTO ADVISORY CRITERIA LEVELS BY AFTERNOON. WILL HOIST A WIND ADVISORY FOR THE AFTERNOON HOURS. A DRYLINE WILL BE SETTING UP ALONG THE COLORADO BORDER THURSDAY AFTERNOON. WITH DEEPER MIXING ALONG AND WEST OF THE DRYLINE THERE WILL BE BETTER OPPORTUNITIES TO MIX DOWN STRONGER WINDS ALOFT. THE MODELS ARE SUGGESTING 50 KNOT WINDS AROUND OR JUST BELOW THE 700 MB LEVEL AND WITH THE POTENTIAL OF THIS MIXING DOWN WILL ISSUE A HIGH WIND WATCH FOR THE AREA FROM SYRACUSE THROUGH JOHNSON AND ELKHART. THUNDERSTORM CHANCES WILL BE INCREASING ALONG THE DRYLINE LATER THURSDAY AFTERNOON. SFC-6KM BULK SHEAR IS FORECAST TO INCREASE TO 50-60 KTS OVER THE WESTERN CWA DURING THE AFTERNOON HOURS. WITH CAPE VALUES INCREASING TO 500-1000 J/KG THINK THERE IS SOME POTENTIAL FOR A FEW SEVERE STORMS TO DEVELOP. MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. THE SEVERE THUNDERSTORM THREAT SHOULD DIMINISH INTO THE EVENING HOURS AS SHORTWAVE ENERGY MOVES NORTH OF THE REGION. THUNDERSTORM CHANCES WILL CONTINUE INTO FRIDAY MORNING AND WILL BE INCREASING AGAIN FRIDAY AFTERNOON AND EVENING AS ANOTHER STRONG SHORTWAVE MOVES EAST THROUGH THE CENTRAL ROCKIES. DAYS 3-7... MEDIUM RANGE MODELS ARE IN FAIR AGREEMENT EARLY IN THE PERIOD INDICATING AN UPPER LEVEL TROUGH OF LOW PRESSURE LIFTING NORTHEAST OUT OF THE DESERT SOUTHWEST REGION AND INTO THE ROCKIES OF COLORADO AND NORTHERN NEW MEXICO BRINGING THE POSSIBILITY FOR SHOWERS AND THUNDERSTORMS TO PORTIONS OF WESTERN KANSAS EARLY IN THE WEEKEND. FOR SATURDAY, A PERSISTENT SOUTH TO SOUTHEASTERLY LOW LEVEL FLOW WILL CONTINUE TO ADVECT PLENTY OF MOISTURE INTO THE REGION WITH H85 DEWPOINTS OF AROUND 10 TO 12C ACROSS SOUTH CENTRAL AND PORTIONS OF SOUTHWEST KANSAS. MEANWHILE, DYNAMIC SUPPORT ALOFT, INCLUDING A STRONG ~90KT JET AND A FIELD OF INCREASED DIVERGENCE, WILL SET UP ACROSS WESTERN KANSAS JUST AHEAD OF AN APPROACHING UPPER TROUGH AND AN ATTENDANT PACIFIC COLD FRONT. AS A RESULT, SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS PORTIONS OF WESTERN KANSAS FRIDAY NIGHT INTO SATURDAY WITH THE NAM, GFS, AND ECMWF PAINTING GENEROUS QPF FIELDS ACROSS THE CWA. THE GFS BEGINS TO DIVERGE SIGNIFICANTLY BY SUNDAY SHOWING A MORE PROGRESSIVE SOLUTION WITH THE UPPER TROUGH TRANSITIONING EAST ACROSS THE CENTRAL PLAINS BY EARLY NEXT WEEK. HOWEVER, THE MOST RECENT RUNS OF THE GEM AND ECMWF INDICATE THE UPPER TROUGH BECOMING ANCHORED AND MORE NEGATIVELY TILTED ACROSS THE ROCKIES RESULTING IN CONTINUED SHOWER AND THUNDERSTORM CHANCES SUNDAY INTO EARLY NEXT WEEK BEFORE CHANCES DIMINISH THROUGH THE WEEK. TEMPERATURES ARE EXPECTED TO BE MORE SEASONAL SATURDAY AS A LOW LEVEL SOUTHERLY FLOW CONTINUES ACROSS CENTRAL AND WESTERN KANSAS JUST AHEAD OF AN APPROACHING FRONTAL BOUNDARY. MEDIUM RANGE MODELS SHOW H85 TEMPERATURES AROUND THE MID TEENS(C) ACROSS MUCH OF THE CWA WITH THE COOLER VALUES NORTHWEST. WITH INCREASED CLOUDINESS LIKELY, LOOK FOR TEMPERATURES ONLY UP INTO THE 60S(F) AND 70S(F) SATURDAY WITH THE WARMEST HIGHS ACROSS OUR SOUTHEAST. EXPECT TEMPERATURES TO REMAIN NEAR TO POSSIBLY JUST BELOW NORMAL INTO THE EARLY PART OF NEXT WEEK AS ALL MODELS HINT AT SOME UPPER LEVEL TROUGHING ACROSS THE CENTRAL TO WESTERN CONUS. .AVIATION... A FEW ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING ALONG AND EAST OF A LEE SIDE TROUGH OF LOW PRESSURE IN EXTREME EASTERN COLORADO. ANY POTENTIALLY DEVELOPING STORMS COULD REACH AS FAR EAST AS KGCK AND KDDC. WILL CONTINUE TO CARRY VCTS AT KGCK AND KDDC FOR THIS REASON. OTHERWISE, VFR CONDITIONS ARE EXPECTED AT ALL TAF SITES THROUGH EARLY THURSDAY MORNING. HOWEVER, LOW LEVEL FORCING IN THE VICINITY OF THE LEE SIDE TROUGH AND INCREASED RELATIVE HUMIDITY LEVELS COULD HELP WITH THE POSSIBLE DEVELOPMENT OF LOW LEVEL STRATUS ACROSS EXTREME WESTERN PORTIONS OF THE FORECAST AREA LATE TONIGHT...MAINLY AFTER 04Z. ANY STRATUS THAT DEVELOPS COULD EDGE AS FAR EAST AS KDDC BY DAYBREAK PRODUCING POSSIBLE MVFR/IFR CIGS. SOUTHERLY WINDS OF 25 TO 35KT ACROSS WESTERN KANSAS LATE THIS AFTERNOON ARE EXPECTED TO SUBSIDE WITH THE LOSS OF HEATING LATE THIS EVENING WITH SPEEDS OF AROUND 15 TO 25KT. THESE WINDS WILL PERSIST THROUGH EARLY THURSDAY MORNING BEFORE INCREASING ONCE AGAIN BY MID DAY THURSDAY 30 TO 40KT. && .PRELIMINARY POINT TEMPS/POPS... DDC 60 83 65 81 / 20 20 30 60 GCK 59 82 63 79 / 20 30 30 60 EHA 57 81 58 78 / 10 30 40 50 LBL 59 81 62 80 / 20 30 30 60 HYS 60 84 65 81 / 20 20 30 60 P28 61 85 66 83 / 20 20 30 60 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ030-031-043>046- 063>065-076>080-086>089. WIND ADVISORY FROM 1 PM TO 10 PM CDT THURSDAY FOR KSZ030-031- 043>046-062>066-075>081-085>090. HIGH WIND WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR KSZ061-074-084. && FN02/32
Hazardous weather outlook, Oct 5, 2:41 AM MDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 341 AM CDT WED OCT 5 2011 KSZ030-031-043>046-061>066-074>081-084>090-061000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 341 AM CDT WED OCT 5 2011 /241 AM MDT WED OCT 5 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL SPREAD FROM WEST TO EAST MAINLY IN THE AFTERNOON AND INTO THE EVENING ACROSS SOUTHWEST AND INTO SOUTH CENTRAL KANSAS. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FOR THURSDAY AFTERNOON A STRONG UPPER LEVEL JET STREAM WILL MOVE INTO WESTERN KANSAS WITH INCREASING SURFACE MOISTURE. SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY BY AFTERNOON FROM LIBERAL TO GARDEN CITY AND SCOTT CITY AND WEST THEN SPREADING EAST DURING THE AFTERNOON AND EVENING. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL TO QUARTER SIZE AND DAMAGING WIND GUSTS OVER 60 MPH. IN ADDITION TO THE STORMS SURFACE WINDS WILL BE STRONG AND GUSTY FROM THE SOUTH AT 30 TO 35 MPH WITH GUSTS TO 45 MPH BY AFTERNOON. AS AN UPPER LEVEL SYSTEM PUSHES FARTHER EAST ON FRIDAY IT WILL BRING A CHANCE OF THUNDERSTORMS TO ALL OF SOUTHWEST AND SOUTH CENTRAL KANSAS. A FEW STORMS FRIDAY NIGHT INTO SATURDAY MORNING MAY BECOME STRONG TO SEVERE WITH GUSTY WINDS...FREQUENT LIGHTNING...AND HAIL BEING THE MAIN CONCERN. CHANCES OF THUNDERSTORMS THEN SHIFT TO EASTERN PORTIONS OF THE REGION SATURDAY AFTERNOON THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06/42
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 12:36 PM MDT | Wind Advisory | DDC | Clark, Comanche, Edwards, Ellis, Finney, Ford and 12 more | 6 hr |
| Oct 5, 2:58 PM MDT | Wind Advisory | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 34 hr |
Nearby
High Wind Watches in Kansas, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.